News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: lupus (sle) patient with possible ulcer due to mobic


 ckbruce - Mon Feb 21, 2005 11:02 pm

I have been living with systemic lupus eurythematosis for the last 6 years. Along with various other underlying problems such as fibro, ibs, raynaud's, and very, very horrible arthritis. Oh and I guess I should also mention, I was diagnosed with GERD a couple years ago and also a stomach dismotility disorder. Shall we just say my stomach is pretty messed up after using so many different prescription drugs. I take mobic daily and am on numerous other daily meds including Avinza (morphine).

For the last 12 weeks or so I have experienced a burning and gnawing pain in right below the center of my rib cage. I have come to realize that milkshakes make it feel better for a short time and therefore I have actually gained some weight from this liquid but very fattening diet. But my appetite otherwise has very much decreased. Sometimes the pain is horrible but other times it just burns slightly. Mostly in the night and in the morning it is the worst and after a milkshake, I may get a good 30 minutes or so. Nausea and fatigue are also a problem, but always have been with my lupus, so it is hard to differentiate. Though I can tell you that I have been deteriorating over the past few months but have also had several family issues going on that could be to blame. Also I have had blood in my stool, but it is hard to know whether this is from the side effects of my morphine which cause alot of straining.

This pain has definitely gotten worse and I am to the point where I feel like the sore is going to pop out of my chest. On several occasions in the past week, I have experienced sever chest pains, but of course these are also symptoms I have with my lupus.

I have been to see my doctor and I have already self diagnosed myself with an ulcer and she agreed. With no test, she started me on prevacid. I took this for 2 weeks and found it made me extremely dizzy and "out of it." Therefore I stopped taking it, though even while I was on it, I didn't feel any better.

My concern is, should I have tests done? I have had an egd before and this is when they discovered the GERD as well as a hiatal hernia. My father had many ulcers and my great grandfather actually had 3/4 of his stomach removed because of bleeding ulcers. Is this something that will go away on it's own? I try to avoid new meds and unnecessary appointments when possible because of high healthcare costs. Are they any other things I can do to help? Are the milkshakes doing any good? My husband seems to think the milkshakes are an expensive and very high calorie fix. But I don't know what else to do. My body is in trauma most often anyway and this has just made life much more difficult. The morphine usually pretty much knocks me out so I can get a good night's sleep, but lately my stomach pains have been waking me up and that is very hard to do while on 24 hour release morphine.

Did I mention that I am 24 years old?

Thank you for your time and your opinion, they are truly appreciated.
Mrs. C. Bruce
 Theresa Jones, RN - Tue Feb 22, 2005 5:49 am

User avatar Hi ckbruce,
Your description of stomach pain that wakes you during the night and a sense of relief after drinking milkshakes etc. decribes the same symptoms of peptic ulcer disease. Some of the factors that may lead to peptic ulcer disease are the use of nonsteroidal anti-inflammatory medications,& the presence of a bacteria H. pylori. This particular bacteria can be diagnosed through blood, stool, tissue tests etc. but the blood tests are the most common. Treatment usually involves a combination of antibiotics, acid suppressors, and stomach protectors. Mobic belongs to the group of nonsteroidal anti-inflammatory medications. I would suggest a re-evaluation.
Sincerely,
Rntdj

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here